Alert archive / North Dakota / Wind Advisories in 2013

Wind Advisory 14, NWS Bismarck, ND

September 26, 201314 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 26, 2013, 1:46 AM MDT for 14 counties in North Dakota. It took effect at Sep 26, 2013, 11:00 AM MDT. It was in force for 50 min.

The area

The counties it named.

The facts

Issued
Sep 26, 2013, 1:46 AM MDT (07:46 UTC)
In effect from
Sep 26, 2013, 11:00 AM MDT
Expired
Sep 26, 2013, 11:50 AM MDT
In force
50 min
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McHenry County, ND, Mercer County, ND, Mountrail County, ND, Renville County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 145 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
2071 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WWUS73 KBIS 260746
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
246 AM CDT THU SEP 26 2013

...WIND ADVISORY SOUTHWEST THROUGH NORTH CENTRAL...

.A STRENGTHENING LOW PRESSURE WILL MOVE FROM CENTRAL SOUTH DAKOTA
INTO SASKATCHEWAN THURSDAY AFTERNOON. GUSTY WESTERLY WINDS WILL 
DEVELOP ACROSS SOUTHWEST NORTH DAKOTA LATE THURSDAY MORNING...IN
PLACES LIKE BOWMAN...HETTINGER...DICKINSON...KILLDEER...AND GARRISON.
EXPECT SUSTAINED WIND SPEEDS OF 30 MPH...WITH GUSTS TO 40 MPH.

BY EARLY THURSDAY AFTERNOON...STRONG SOUTHWESTERLY WINDS WILL DEVELOP
IN NORTH CENTRAL NORTH DAKOTA...AFFECTING CITIES LIKE STANLEY...MINOT...
BOWBELLS...DEERING...AND BOTTINEAU. WINDS WILL DIMINISH FROM SOUTH
TO NORTH LATE THURSDAY AFTERNOON THROUGH EARLY EVENING.

MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. 

NDZ018-019-021-031>033-040-041-043-044-261600-
/O.NEW.KBIS.WI.Y.0014.130926T1700Z-130927T0000Z/
DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...GARRISON...
BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
246 AM CDT THU SEP 26 2013 /146 AM MDT THU SEP 26 2013/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING...LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* WINDS...WESTERLY. SUSTAINED AT 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ002>004-010>012-261600-
/O.NEW.KBIS.WI.Y.0014.130926T1900Z-130927T0200Z/
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...
NEW TOWN...MINOT...TOWNER
246 AM CDT THU SEP 26 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* TIMING...EARLY THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING.

* WINDS...SOUTHWESTERLY. SUSTAINED AT 30 MPH WITH GUST TO 40 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KS
2 follow-up statements
323 
WWUS73 KBIS 261202
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
702 AM CDT THU SEP 26 2013

...WIND ADVISORY SOUTHWEST THROUGH NORTH CENTRAL...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM CENTRAL SOUTH
DAKOTA INTO SASKATCHEWAN THURSDAY AFTERNOON. GUSTY WESTERLY WINDS
WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA LATE THURSDAY
MORNING...IN PLACES LIKE BOWMAN...HETTINGER...DICKINSON...KILLDEER
AND GARRISON. EXPECT SUSTAINED WIND SPEEDS OF 30 MPH...WITH GUSTS
TO 40 MPH.

BY EARLY THURSDAY AFTERNOON...STRONG SOUTHWESTERLY WINDS WILL
DEVELOP IN NORTH CENTRAL NORTH DAKOTA...AFFECTING CITIES LIKE
STANLEY...MINOT... BOWBELLS...DEERING...AND BOTTINEAU. WINDS WILL
DIMINISH FROM SOUTH TO NORTH LATE THURSDAY AFTERNOON THROUGH
EARLY EVENING.

MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION.

NDZ018-019-021-031>033-040-041-043-044-262015-
/O.CON.KBIS.WI.Y.0014.130926T1700Z-130927T0000Z/
DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...GARRISON...
BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
702 AM CDT THU SEP 26 2013 /602 AM MDT THU SEP 26 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* WINDS...WESTERLY. SUSTAINED AT 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ002>004-010>012-262015-
/O.CON.KBIS.WI.Y.0014.130926T1900Z-130927T0200Z/
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...
NEW TOWN...MINOT...TOWNER
702 AM CDT THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING...

* TIMING...EARLY THURSDAY AFTERNOON THROUGH EARLY THURSDAY 
  EVENING.

* WINDS...SOUTHWESTERLY. SUSTAINED AT 30 MPH WITH GUST TO 40 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
KS/TWH
435 
WWUS73 KBIS 261750
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1250 PM CDT THU SEP 26 2013

...WIND ADVISORY IS CANCELLED...

.THE SURFACE LOW HAS MOVED FARTHER NORTH THAN PREVIOUSLY EXPECTED.
THEREFORE...WINDS HAVE NOT RESPONDED AS STRONG AS PREVIOUSLY
ANTICIPATED. 

WESTERLY WINDS UP TO 25 MPH ARE NOW EXPECTED WITH 35 MPH GUSTS THIS
AFTERNOON. THESE WINDS ARE BELOW WIND ADVISORY CRITERIA AND
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

NDZ018-019-021-031>033-040-041-043-044-261900-
/O.CAN.KBIS.WI.Y.0014.000000T0000Z-130927T0000Z/
DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...GARRISON...
BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1250 PM CDT THU SEP 26 2013 /1150 AM MDT THU SEP 26 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE NOT RESPONDED AS STRONG AS PREVIOUSLY ANTICIPATED.

WESTERLY WINDS UP TO 25 MPH ARE NOW EXPECTED WITH 35 MPH GUSTS
THIS AFTERNOON. THESE WINDS ARE BELOW WIND ADVISORY CRITERIA AND
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

NDZ002>004-010>012-261900-
/O.CAN.KBIS.WI.Y.0014.130926T1900Z-130927T0200Z/
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...
NEW TOWN...MINOT...TOWNER
1250 PM CDT THU SEP 26 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE NOT RESPONDED AS STRONG AS PREVIOUSLY ANTICIPATED.

WESTERLY WINDS UP TO 25 MPH ARE NOW EXPECTED WITH 35 MPH GUSTS
THIS AFTERNOON. THESE WINDS ARE BELOW WIND ADVISORY CRITERIA AND
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

TM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 25, 11:06 PM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, Sep 25, 11:06 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1206 AM CDT THU SEP 26 2013

.UPDATE...
ISSUED AT 1206 AM CDT THU SEP 26 2013

THE LATEST WATER VAPOR LOOP AND SPC MESOANALYSIS SHOW A H3 120KT
JET PUNCHING INTO CENTRAL AND EASTERN WYOMING WITH A DIVERGENCE
ALOFT FIELD CENTERED OVER WESTERN NORTH DAKOTA ASSOCIATED WITH THE
LEFT EXIT REGION. SURFACE COLD FRONT SLICING NORTH TO SOUTH...FROM
NEAR KENMARE SOUTH TO HAZEN AND INTO LEMMON SOUTH DAKOTA. LOW
PRESSURE WAS ANALYZED OVER SOUTHWESTERN SOUTH DAKOTA WITH 3HR
PRESSURE FALLS NON-EXISTENT ACROSS NORTH DAKOTA SUGGESTING
CONVECTION CURRENTLY IN THE WEST IS ELEVATED ABOVE THE SURFACE.
THUS FAR THE THUNDERSTORMS HAVE REMAINED BELOW SEVERE LIMITS. PEAK
WINDS HAVE BEEN 34 MPH NEAR RAY. MARGINAL MID LEVEL LAPSE RATES
WITH THE STRONGEST DOWNDRAFT CAPE DISPLACED FROM THE MAIN AREA OF
CONVECTION AS THE AXIS IS IN CENTRAL NORTH DAKOTA. WILL MAINTAIN A
MENTION OF SEVERE OVERNIGHT AS THE SURFACE LOW CONTINUES TO LIFT
NORTH AND SOME HIGHER REFLECTIVITY'S NOW EMERGING OVER WESTERN
SOUTH DAKOTA. EXPANDED POPS FURTHER NORTH AND EAST PER LATEST HRRR.

UPDATE ISSUED AT 1013 PM CDT WED SEP 25 2013

LATE EVENING UPDATE MAINLY FOR POPS BASED ON CURRENT RADAR TRENDS.
THUNDERSTORMS HAVE OVERSPREAD MUCH OF WESTERN NORTH DAKOTA. THUS
FAR...STORMS HAVE REMAINED NON-SEVERE. CANNOT RULE OUT AN ISOLATED
SEVERE STORM OVERNIGHT...MAINLY IN THE FORM OF WIND AS POTENTIAL
EXISTS FOR STRONG FLOW ALOFT TO BE TRANSPORTED TO THE LOW LEVELS BRIEFLY.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 335 PM CDT WED SEP 25 2013

THE PRIMARY FORECAST CHALLENGE CONTINUES TO BE THE SEVERE WEATHER
CHANCES ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA TONIGHT.

SHORT RANGE MODEL GUIDANCE CONTINUES TO PROG A SHORTWAVE TO LIFT
NORTH ACROSS EASTERN MONTANA AND NORTHWESTERN NORTH DAKOTA
TONIGHT. ITS ATTENDANT SURFACE TROUGH AXIS WILL TIGHTEN UP ACROSS
WESTERN NORTH DAKOTA THIS EVENING AS A RESULT. FURTHERMORE...MODEL
MUCAPE VALUES ARE FORECAST TO RANGE BETWEEN 200-400 J/KG WHILE
DEEP LAYER SHEAR WILL BE UP TO 50 KNOTS. EVEN THOUGH INSTABILITY
IS NOT TERRIBLY IMPRESSIVE...THE COMBINATION OF LOW-LEVEL MOISTURE
CONVERGENCE AND HIGH SHEAR ENVIRONMENT WILL LIKELY BE ENOUGH TO
GENERATE SEVERE THUNDERSTORMS THIS EVENING.

THE LATEST 4KM WRF-NMM AND 3KM HRRR PROG AN MCS TO DEVELOP OVER
SOUTHEASTERN MONTANA AROUND 01Z. THIS COMPLEX IS THEN PROGGED TO
LIFT NORTH ACROSS WESTERN NORTH DAKOTA THIS EVENING. THE HI-RES
MODELS ARE HINTING AT THE MCS MORPHING INTO AN MCV BY THE END OF
ITS CYCLE...GENERATING MORE OF A WIND THREAT. HOWEVER...IF
UPDRAFTS GET STRONG ENOUGH...LARGE HAIL CANNOT BE RULED OUT.
CONTINUED TO INDICATE LARGE HAIL AND DAMAGING WINDS IN THE
AFFECTED ZONES FOR TONIGHT.

PRECIP CHANCES WILL TAPER OFF FROM SOUTH TO NORTH AS THE PARENT
SHORTWAVE LIFTS INTO CANADA THURSDAY MORNING. DRY CONDITIONS ARE
THEN EXPECTED OVER MOST OF THE CWA (SANS NORTHWESTERN NORTH
DAKOTA) BY THURSDAY AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 335 PM CDT WED SEP 25 2013

THE HIGHLIGHTS OF THE EXTENDED PERIOD ARE RAIN AND WIND THURSDAY
THROUGH FRIDAY NIGHT.

WIDESPREAD RAINFALL UP TO ONE INCH IS LIKELY FOR SOME PARTS OF NORTH
DAKOTA THURSDAY MORNING THROUGH FRIDAY NIGHT. GUSTY WINDS AROUND 35
MPH ARE LIKELY ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA
THURSDAY AFTERNOON.

STRONG FORCING AND AMPLE MOISTURE WILL LIKELY BE IN PLACE ACROSS THE
REGION THURSDAY THROUGH FRIDAY THANKS TO A STRONG UPPER LEVEL
JET...DEEP LONGWAVE TROUGH...AND ISALLOBARIC FORCING ALONG THE
INVERTED TROUGH. SEVERAL UPPER LEVEL SHORTWAVE TROUGHS SHOULD EJECT
OUT OF THE MAIN LONGWAVE TROUGH TO THE WEST. IT APPEARS ONE SHOULD
ARRIVE ON OUR DOORSTEP WEDNESDAY NIGHT...THURSDAY NIGHT AND FRIDAY
NIGHT. THIS WOULD TEND TO FAVOR PRECIPITATION ARRIVING IN WAVES WITH
BREAKS IN BETWEEN.

THERE IS SOME UNCERTAINTY BETWEEN THE MAJOR MODELS AS TO
EXACT LOCATION OF THE HEAVIEST RAIN AND TIMING OF THE MAIN COLD
FRONT PUSH OUT OF THE REGION. THE 12 UTC GFS AND 12 UTC ECMWF APPEAR
TO BE SLIGHTLY SLOWER WITH THE EXIT OF THE SYSTEM AND THEREFORE
PRODUCE MORE PRECIP OVER WESTERN AND CENTRAL NORTH DAKOTA. THE 12
UTC GEM/NAM AND 09Z SREF HAVE THE BULK OF THE RAIN FALLING ACROSS
EASTERN NORTH DAKOTA WITH THE FRONT PUSHING THROUGH EARLIER FRIDAY.
THEREFORE...FOR THIS FORECAST ISSUANCE WENT WITH A BLEND OF THE
MAJOR MODELS WITH A SLIGHT FAVOR TOWARD THE EASTWARD (FASTER) MODELS
AS THE GFS HAS SHOWN A SLIGHT EASTWARD TREND OVER THE PAST FEW RUNS.
DUE TO UNCERTAINTY DID NOT INCREASE CHANCES OF PRECIPITATION FOR
THURSDAY OR FRIDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1206 AM CDT THU SEP 26 2013

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR ALL
AERODROMES EXCEPT KJMS. A COLD FRONT JUST WEST OF KMOT AND KBIS
WILL SLOWLY MOVE EAST THURSDAY. A PERIOD OF MVFR CIGS TOWARD 10Z AND
12Z THURSDAY ARE FORECAST TO DEVELOP...WITH KJMS BARELY REMAINING IN
THE LOW VFR RANGE. GUSTY SOUTHWEST TO WESTERLY WINDS ARE FORECAST
THURSDAY...BETWEEN 20KT AND 32KT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
SHORT TERM...TM
LONG TERM...AJ
AVIATION...KS
Hazardous weather outlook, Sep 25, 9:22 PM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1022 PM CDT WED SEP 25 2013

NDZ001>004-009>012-017>021-031>034-040>044-261100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
1022 PM CDT WED SEP 25 2013 /922 PM MDT WED SEP 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVERNIGHT. A FEW
OF THE STRONGEST STORMS COULD PRODUCE ISOLATED WIND GUSTS AROUND
60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY ACROSS THE NORTH
CENTRAL. NO SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

NDZ005-013-022-023-025-035>037-045>048-050-051-261100-
ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1022 PM CDT WED SEP 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE OVERNIGHT FROM BISMARCK...NORTH
THROUGH CARRINGTON AND ROLETTE...BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY ACROSS THE NORTH
CENTRAL. NO SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RP KINNEY

In the hours before

Special weather statement, Sep 25, 7:46 PM MDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
846 PM CDT WED SEP 25 2013

NDZ032-033-040-041-043-044-260245-
ADAMS-BILLINGS-BOWMAN-HETTINGER-SLOPE-STARK-
746 PM MDT WED SEP 25 2013

...STRONG THUNDERSTORMS MOVING INTO SOUTHWEST NORTH DAKOTA...

AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF BUFFALO SPRINGS...OR 8 MILES
SOUTHEAST OF BOWMAN...MOVING NORTHEAST AT 45 MPH.

EXPECT ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...WITH THE
MOST INTENSE STORMS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DICKINSON...
  BUFFALO SPRINGS...
  SCRANTON...
  REEDER...
  AMIDON...
  HAVELOCK...
  REGENT...
  NEW ENGLAND...
  SCHEFIELD...
  FRYBURG...
  LEFOR...
  BELFIELD...
  DICKINSON REGIONAL AIRPORT...
  SOUTH HEART...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4701 10329 4674 10225 4596 10298 4595 10367
TIME...MOT...LOC 0146Z 204DEG 52KT 4616 10323

KINNEY
Special weather statement, Sep 25, 8:47 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
947 PM CDT WED SEP 25 2013

NDZ017-018-032-033-040>044-260345-
ADAMS-BILLINGS-BOWMAN-DUNN-GRANT-HETTINGER-MCKENZIE-SLOPE-STARK-
847 PM MDT WED SEP 25 2013

...SPECIAL WEATHER STATEMENT...

AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH HEART TO 11
MILES NORTHEAST OF BUCYRUS...AND MOVING NORTH AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...WILL
ACCOMPANY THESE STORMS. PEA SIZE HAIL AND ISOLATED WIND GUSTS AROUND
50 MPH ARE ALSO POSSIBLE WITH THE MOST INTENSE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  DICKINSON...
  HAVELOCK...
  DICKINSON REGIONAL AIRPORT...
  NEW HRADEC...
  SOUTH FAIRFIELD...
  REGENT...
  FAIRFIELD...
  MOTT...
  BENTLEY...
  BURT...
  LEFOR...
  MANNING...
  GRASSY BUTTE...
  GLADSTONE...
  KILLDEER...
  HIRSCHVILLE...
  OAKDALE...
  TAYLOR...
  THEODORE ROOSEVELT NATIONAL PARK NORTH...
  DUNN CENTER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4594 10321 4674 10354 4770 10356 4775 10236
      4721 10214 4672 10209 4671 10201 4598 10201
TIME...MOT...LOC 0243Z 200DEG 40KT 4691 10297 4617 10261

KINNEY
Special weather statement, Sep 25, 9:50 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1050 PM CDT WED SEP 25 2013

NDZ001-002-009-010-017-018-031>033-040-041-043-044-260500-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
1050 PM CDT WED SEP 25 2013 /950 PM MDT WED SEP 25 2013/

...STRONG THUNDERSTORMS TO CONTINUE OVERNIGHT ACROSS WESTERN NORTH DAKOTA...

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTH
OVERNIGHT...AFFECTING MUCH OF WESTERN NORTH DAKOTA...FROM STANLEY
AND WILLISTON...THROUGH KILLDEER...DICKINSON MOTT AND BOWMAN. THE
STRONGEST STORMS WILL PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH AND
POSSIBLY SOME SMALL HAIL. MOTORISTS SHOULD BE PREPARED FOR REDUCED
VISIBILITY IN HEAVY RAIN AND PONDING WATER ON ROADS.

RP KINNEY
Special weather statement, Sep 25, 11:01 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1201 AM CDT THU SEP 26 2013

NDZ001>003-009>011-017>021-033-034-041-042-044-260615-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-STARK-MORTON-HETTINGER-GRANT-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...DICKINSON...MANDAN...MOTT...ELGIN...
HETTINGER
1201 AM CDT THU SEP 26 2013 /1101 PM MDT WED SEP 25 2013/

...STRONG THUNDERSTORMS CONTINUE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA...

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTH
OVERNIGHT...AFFECTING MUCH OF WESTERN AND CENTRAL NORTH
DAKOTA...FROM CROSBY AND SHERWOOD...THROUGH MINOT...KILLDEER...
BEULAH...GLEN ULLIN...MOTT AND HETTINGER. THE STRONGEST STORMS
WILL PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH AND POSSIBLY SOME
SMALL HAIL. MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITY IN
HEAVY RAIN AND PONDING WATER ON ROADS.

TWH
Special weather statement, Sep 26, 12:05 AM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
105 AM CDT THU SEP 26 2013

NDZ002>004-010-011-018>021-033-034-041-042-044-045-260715-
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-MCLEAN-
STARK-MORTON-HETTINGER-GRANT-ADAMS-SIOUX-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...
NEW TOWN...MINOT...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...DICKINSON...MANDAN...MOTT...ELGIN...HETTINGER...
FORT YATES
105 AM CDT THU SEP 26 2013 /1205 AM MDT THU SEP 26 2013/

...THUNDERSTORMS CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA...

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTH
ALONG A LINE THAT IS MOVING EAST ACROSS CENTRAL NORTH DAKOTA. AT
1 AM CDT...THE LINE EXTENDED FROM MOHALL AND KENMARE...SOUTH
THROUGH MINOT...GARRISON...BEULAH AND GLEN ULLIN. ANOTHER AREA OF
THUNDERSTORMS IS EXPECTED TO MOVE INTO SIOUX AND GRANT COUNTIES
AROUND 130 AM CDT. THE STRONGEST STORMS WILL PRODUCE BRIEF WIND
GUSTS TO 50 MPH AND POSSIBLY SOME SMALL HAIL. MOTORISTS SHOULD BE
PREPARED FOR REDUCED VISIBILITY IN HEAVY RAIN AND PONDING WATER ON
ROADS.

TWH
Special weather statement, Sep 26, 1:07 AM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
207 AM CDT THU SEP 26 2013

NDZ019-020-034-260800-
MERCER-MORTON-OLIVER-
207 AM CDT THU SEP 26 2013

...STRONG STORMS IN NORTHEAST STARK AND WESTERN MORTON
COUNTIES...MOVING QUICKLY NORTHEAST...

AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HEBRON...OR 40 MILES EAST OF
DICKINSON...MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH AND BRIEF HEAVY
DOWNPOURS WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ZAP...
  BEULAH...
  HAZEN...
  DAKOTA WATERS RECREATION AREA...
  BEULAH BAY RECREATION AREA...

ANOTHER STRONG STORM WAS LOCATED NEAR TAYLOR. THE TOWNS OF MARSHALL
AND GOLDEN VALLEY ARE NEAR THE PATH OF THIS STORM. WINDS TO 50 MPH
AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW
LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4695 10210 4699 10210 4750 10188 4750 10181
      4752 10177 4741 10140 4687 10189
TIME...MOT...LOC 0703Z 209DEG 31KT 4700 10193

HAMILTON

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:46 PM MDTSpecial Weather StatementBISBowman, Slope, Stark59 min
Sep 25, 8:47 PM MDTSpecial Weather StatementBISAdams, Billings, Dunn, Hettinger, Stark58 min
Sep 26, 1:07 AM MDTSpecial Weather StatementBISMercer53 min
Sep 26, 1:53 AM MDTSpecial Weather StatementBISBottineau52 min
Sep 26, 3:57 AM MDTSpecial Weather StatementBISStutsman48 min

Nearby

Wind Advisories in North Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.